Hail, Natchitoches
- When
- May 15, 10:40 AM CST
- Where
- Natchitoches County, 8 mi S of Provencal
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.534, -93.200
Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system. The storms produced widespread hail and wind damage across much of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 15, 9:30 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT TUE MAY 15 2007 .DISCUSSION... SENDING OUT UPDATE MAINLY FOR SOME WORDING ADJUSMENT OF WINDS...AND INCREASES OF SKY COVER. FOR CONSISTENCY...AND TO ACCOUNT FOR SCATTERED CONVECTION DEVELOPING OVER SE OK...WILL BUMP NW PORTION TO LIKELY. MAY TWEAK A TEMP HERE AND THERE. AS A SIDE NOTE...ISOLATED STORMS BEGINNING TO DEVELOP OVER LOWER PORTIONS OF NORTH LA...WITH ONE STORM JUST APPROACHING SEVERE LIMITS. /VII/ && .AVIATION... VFR WILL DOMINATE THIS AFTERNOON. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DOT THE LANDSCAPE OVER THE FOUR STATE AREA TODAY. HOWEVER...A COLD FRONT IS EXPECTED TO REACH A TXK-TYR LINE AROUND 06Z WEDNESDAY...POSSIBLY ACCOMPANIED BY A LINE OF TSTMS...CAUSING POOR FLYING CONDITIONS. THE FRONT WILL CONTINUE SOUTHWARD ALONG WITH ITS ASSOCIATED CONVECTION THROUGH SUNRISE WEDNESDAY./03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 89 66 79 57 / 40 40 30 10 MLU 87 65 78 56 / 40 40 30 10 DEQ 84 59 79 51 / 60 50 10 10 TXK 86 63 78 55 / 50 40 20 10 ELD 87 63 77 53 / 40 40 20 10 TYR 87 64 79 57 / 50 40 30 10 GGG 87 64 79 56 / 50 40 30 10 LFK 89 66 82 58 / 40 40 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 610 AM CDT TUE MAY 15 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 610 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS MORNING...ALL AFTERNOON AND OVERNIGHT ACROSS THE FOUR STATE AREA AS A COLD FRONT PUSHES INTO AND ACROSS THE MID SOUTH. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE AREA DURING EARLY TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO THE EARLY MORNING...AND THEN MOVE TO THE SOUTHEAST OF THE FOUR STATE AREA BY AROUND LUNCHTIME WEDNESDAY. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT. 24
The national radar mosaic for the moment the first event began.
10 hail, 8 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning started a house fire in town. Minor to moderate damage was reported.
Powerlines downed in town.
Hail fell on the west side of town.
Powerlines downed in town.
Trees were downed on the north side of the community.
Trees and powerlines were downed along Red Strong Road.
Trees were downed along Hwy 80.
Trees were downed ner the intersection of Winfield and Wafer Roads.
Trees downed at the Rebel Road Apartments near the intersection of La-1 and Rebel Road.
Trees were downed near the local school in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27384, 27385, 27396, 27397, 27386, 27398, 27387, 27388, 27399, 27389, 27390, 27391, 27400, 27401, 27392, 27402, 27403, 27393, 27404.